MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE

KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE
Model Number 495NCSC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 06/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cable was not returned for evaluation; hospital is conducting their own investigation.Hospital reported that it took only five seconds for patient to receive burn after scope/camera/cable were laid on patient's bare skin.This leads us to believe that the light source was not put on standby before it was laid on the patient; we cannot confirm.We have this warning in our ifu: warning never place the end of a fiber optic light cable or telescope connected to a light cable on or under a surgical drape while the light source is activated.The intensity of the light source may cause burns to the patient and/or the surgical drape.Turn the light source to standby or initial mode when it is not in use.Karl storz recommends that the appropriate size light cable be used to minimize the heat energy generated from the light source.Use of appropriate size light cable will reduce the risk of patient burns, as well as the risk of igniting flammable material.Never attach a cable or cable connector to patient or drape.
 
Event or Problem Description
Allegedly, the doctor laid a scope which was connected to a camera and attached to an active light cable on the patient's bare skin; the patient received a burn.The hospital provided no further information.

Brand Name
FIBER OPTIC LIGHT CABLE
Common Device Name
FIBER OPTIC LIGHT CABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
susie chen
2151 e. grand avenue
el segundo, ca 
2188201
MDR Report Key6712536
Report Number9610617-2017-00054
Device Sequence Number16878186
Product Code FCW
UDI-Device Identifier04048551290545
UDI-Public4048551290545
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number495NCSC
Device Catalogue Number495NCSC
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer06/09/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date07/13/2017
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown